Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NoahB

Decision Time: Accutane Or Less Intense Treatment

Recommended Posts

Hi everyone,

I am 17 years old and have had acne for the past 4 years. Its severity has varied from mild - moderate, but has always had an effect on my confidence. I usually have whiteheads on my cheeks and forehead, but always redness on both cheeks.I have thought about going on accutane many times in the past but always decided against it. Instead, I have used a number of different topical creams and oral medications, but have never been happy with the results. Fed up, and wanting to rid my face of acne once and for all I am now more open to accutane. I met with my dermatologist the other day who gave me the choice between:

A) Tazarac 0.1% cream and Doxycycline 100mg

OR

B) Accutane

I am having a hard time deciding. Recently my acne has been clearing up pretty well, no actual bumps on my cheeks just redness and just a few whiteheads around my forehead. It is the best it has been in a while. Is it a bad idea to start a course of accutane with such little acne? Will the initial breakout and dryness be better or worse because of this? I would be starting on a very low dose for the first few weeks.

Please help me decide, all feedback is appreciated.

Thanks!

Link to comment
Share on other sites

Hi NoahB.

If you're acne is really clearing up, I woudn't go on accutane. I would give it a month or two to see which direction it goes, however the redness that you still have is normal. If your acne doesn't continue to get better, Accutane is a good solution. I had Acne since I was 15, and it was pretty severe for the next five years, so I decided to take Accutane when I was 21; it's my sixth month and I'm finishing up the treatment now. While my Acne was actually not so bad when I started taking it, it completly cleared up my skin (face, neck, back, chest). In my opinion, it has been worth it.

The side effects that I experienced was not so bad. Dry skin, extremely dry lips and the occasional nosebleed. So, to sum it up Accutane is effective. The side effects are a little annoying, and if you're finally clearing up I don't see a reason to take it.

Hope it helps!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×